I've looked everywhere for an answer to this question, but I keep finding conflicting answers.  So, here's what happened:

I was going to pick up my birth control pills (reclipson) at Planned parenthood on Saturday morning during the tiny gap between work and their office hours.  I get there, and they are out of my pills.  I am already running late for work, and I had no idea I could have had them call the pills into another pharmacy, so I decide I have to pick them up Monday morning.  I have been on BC for 6 years, and I ALWAYS start on sunday, so this would make me take my pack late.  So, I get my pills on Monday and take two pills on Monday at 1:30 pm to get me back on track.  The husband and I have sex on Monday night (I know I probably shouldnt have but we hadn't had sex in a month. ugh!)
This was about two weeks ago.  Just a couple days after the sex,  Ive been having lots of clear watery discharge (no blood or odor).  This is not typical for me at all. Ive also been having alot of light cramping (mostly in the evening), and just a general weird gassy fluttering feeling "down there".  This is gross, but last week there were a few days that my mouth wouldnt stop watering and I couldnt stop burping. =(
My coworker is pregnant, and when I told her these things, she said that she'd experienced that. (especially with the mouth watering thing).  Im probably just stressing myself out over nothing, but Id like some answers!
So my questions are mainly these:
1.  In the scheme of things, how bad is it to start a pack late (esp. considering the sex the day after)?  Ive read from some places that it doesnt matter that much, and ive read from other places that it is the worst day that you can miss.
2.  Does any of that sound like super early pregnancy symptoms? Do you even get symptoms that early or am i just psyching myself out?

Thanks ladies!

Tagged with →  

13 Responses to started birth control pack one day late

  1. Ytune says:

    It’s possible that you are just freaking out and it is enhancing things that might normally happen and you think nothing of it. When is your period due? I’d say wait until your period is due, if you don’t see anything, then take a test. It’s the only way to know. I’ve never heard if one day is worse to miss in a pack than others. I’ve always heard if you miss more than one day (2 days) then use a condom for a week or so. Just to be safe.

    I doubt you are pregnant, but the only way to know is to take a test.

  2. 2etzoa says:

    its not due until tuesday the 17th

  3. Ytune says:

    You are probably okay, although I disagree with the below commenter. My mom & all of my aunts claimed to feel a gassy fluttery feeling during implantation. I would by the cheap pregnancy test and take one in about 5 days (for peace of mind) then if it is negative and you still haven’t staarted 7 days later take another. Remember to relax as much as you can, cuz that is going to make you crazy and probably make your period late.

    I know pregnancy isn’t ideal, but in the big scheme of all the bad things that can go wrong in life, would it be the absolute worst thing? That always helped me relax when I had pregnancy scares in the past.

  4. 2etzoa says:

    You’re right. It wouldn’t be the worst thing ever. It would just be really bad timing (but is it ever a good time to have a baby? lol)

  5. Ytune says:

    f

    In the words of my mom “If you wait until you can afford to have a baby or til the timing is right, you’ll never have one.”

    We just recently started trying to have a baby, so I’m on the opposite end of the spectrum where I’m thinking everything is a sign I’m pregnant, and then bummed when I’m not. LOL.

  6. 29dWoman says:

    extending the pill-free days is definitely one of the ways pregnancies happen on the pill. After that time period, the ovaries can/have the potential to ovulate. For optimal protection, more than 7 days will impact it, but you also doubled up, so that helps.

    And pregnancy symptoms won’t show up 2 days later-there wouldn’t even be a pregnancy yet! 🙂

  7. 66aNa says:

    I was on Mycrogynon 30 for many years and regularly took a pill a day late, I took two as you did and was OK, it just moved the withdrawel bleed forward. If you’ve been on it for a while then then there *should* be enough hormone in your system to supress ovulation. It takes on average about six months to get the pill out of your system and get pregnant at least that’s what happened with me! Lol. Also if you dont take the pill at the normal time you usually have a 12 hour window in which to take it, if you have sickness and or diarhea the same applies.

    Dont freak out, *hugs* you’ll be ok.

  8. SseNope says:

    It takes on average about six months to get the pill out of your system and get pregnant
    Really? Then why is the TTC rate after hormonal BC about the same as the rate for those who have never taken hormonal BC? (I can’t find a reference that’s not a TTC forum, but I’ll keep looking.)

    I know some people find that they don’t ovulate for a few months, but others DO ovulate right away. To say that the average–which is an aggregate of all users–ovulates at six months seems inaccurate.

    Now, to take six months to no longer feel as if there are artificial hormones in your system, that I believe. The body could still be dealing with the transition off of HBC at six months, but not in the “not ovulating” sense. It seems more likely that you’re still experiencing the beneficial (or negative!) side effects: after stopping the NuvaRing, it took me about four months to notice that my body hair was returning. And the migraines that the NuvaRing prevented took a few months to come back. But that’s not the same as saying that my body took a few months to ovulate.

  9. SseNope says:

    In answer to your question though, OP: There’s sort of no surefire way to know that you ovulated on Monday. (Even if you were tracking temps and cervical mucus, the breakthrough ovulation like that doesn’t necessarily come with those warnings.) But the first pill is the worst one to miss, because your ovaries have had that whole week to start waking up.

    It seems unlikely that you ovulated, particularly since you’ve been on HBC for years and thus your ovaries are pretty well hypnotized. There’s of course no way to know for sure about the status of your uterus, unless you pee on a stick. (Can you ask your husband for a ride to the grocery store for errands and pick up a bunch of other things? Send him on a mission elsewhere in the store? I understand the desire to keep him from freaking out!)

    I’ve had all of those symptoms for various reasons, and have never been pregnant. But when I was feeling funny from my antibiotics, I read symptoms of liver failure on the internet and diagnosed myself in a panic. It’s super-easy to latch on to symptoms and build them up from nothing.

  10. 2etzoa says:

    Luckily my husband doesnt drive (which is only lucky in this situation) so I can sneak off and take the test without him ever finding out (I dont want him to get his hopes up because he rly wants kids and Im not ready yet). I probably am just working myself up over nothing. It def helps to talk about it and have some other opinions though 🙂

  11. SseNope says:

    Huh. I wonder why I thought you said that you were dependent on your husband for a ride to the store. Maybe I mashed your post together with another one.

    I hope you get a test soon, and the answer is negative!

  12. Dekdy says:

    This is what I’m finding as well. According to the Mayo Clinic, while it can take a few months for regular cycles to resume (and, of course, longer if cycles were irregular prior to starting HBC), in terms of a single cycle, ovulation can happen as soon as two weeks after stopping active pills.

  13. SseNope says:

    Thanks for looking that up!

    And remember, ovulation happens prior to periods returning…

Leave a Reply